Thunderstorm Wind, Roane
- When
- June 19, 11:00 PM EST
- Where
- Roane County, Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.870, -84.520
Two trees were reported down.
Severe thunderstorms developed during the evening across the Mid Mississippi Valley and this area of convection organized along a north through south line as a strong westerly flow developed to advance the line toward the Southern Appalachian Region. The convection mainly impacted areas south of interstate 40.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Severe thunderstorms developed during the evening across the Mid Mississippi Valley and this area of convection organized along a north through south line as a strong westerly flow developed to advance the line toward the Southern Appalachian Region. The convection mainly impacted areas south of interstate 40.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 8:56 PM EST, 2 hours 4 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 956 PM EDT Wed Jun 19 2019 .DISCUSSION...Previous forecast still mostly on track. Line of showers and strong to severe storms currently moving through central KY and middle TN is associated with the shortwave trough moving in. Latest thinking is that the line of storms will still be fairly strong by the time it reaches our plateau counties, roughly 03Z for the northern plateau and 04z for the central plateau. The strength of line the line depends on if the cold pool races out ahead of the line or not. Most recent radar data indicates that it may already be happening. There has also been a decrease in lightning activity over the past hour which further supports the weakening of the storms. A warning or two is still possible by the time the line reaches our area but expect the weakening trend to slowly continue as these storms draw near as surface based instability continues to decrease as we get further into the evening hours. Made adjustments to hourly POPs, WX, SKY, and QPF to try to account for incoming showers and storms. New zones already sent. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 84 70 90 / 60 70 20 20 Knoxville McGhee Tyson Airport, TN 71 81 67 86 / 60 70 40 10 Oak Ridge, TN 71 81 67 87 / 60 70 30 10 Tri Cities Airport, TN 67 78 63 82 / 50 60 50 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && SR
Hazardous Weather Outlook National Weather Service Morristown TN 656 PM EDT Wed Jun 19 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-202300- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 656 PM EDT Wed Jun 19 2019 /556 PM CDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight A line of showers and strong to severe storms may move out of Middle TN and into portions of our area later this evening, mainly west of I-75 and north of I-40. If the storms maintain their strength, some of them could produce large hail and isolated wind damage. Another round of showers and storms could move through closer to sunrise but aren't expected to be as strong. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday ...Strong to Possibly Severe Storms Thursday Afternoon... ...Another Round of Strong to Severe Storms Possible late Friday Night and Saturday.... A frontal boundary will move across the area Thursday producing showers and thunderstorms. Some of the storms could be strong to severe in the afternoon. The main concern will be hail up to quarter size, strong and gusty winds, and locally heavy rainfall. For Friday night, an area of storms is expected to develop across the Indiana and northern Kentucky state line and then move southeast into the area Saturday morning. Some of these storms could be strong to severe producing damaging winds, hail up to quarter size, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and possibly Saturday. Reports of flash flooding, storm damage, or heavy rainfall amounts will be appreciated this week.
Special Weather Statement
National Weather Service Morristown TN
656 PM EDT Wed Jun 19 2019
TNZ037-038-069-070-192345-
Jefferson TN-Union TN-Grainger TN-Knox TN-
656 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...NORTHWESTERN
JEFFERSON...SOUTHWESTERN GRAINGER AND SOUTHERN UNION COUNTIES UNTIL
745 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Plainview, or 9 miles north of Knoxville, moving
northeast at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Knoxville, Jefferson City, Maynardville, Plainview, New Market,
Strawberry Plains, Halls, Blaine, Luttrell, Paulette, Rose Hill,
Sharps Chapel, House Mountain State Park, Maloneyville, Mascot,
Bearden, Powell and Big Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
east Tennessee.
LAT...LON 3611 8345 3605 8364 3604 8365 3604 8367
3603 8368 3591 8398 3601 8409 3604 8406
3607 8409 3617 8397 3619 8394 3620 8396
3636 8380
TIME...MOT...LOC 2255Z 232DEG 17KT 3611 8390
mjbSpecial Weather Statement
National Weather Service Morristown TN
721 PM EDT Wed Jun 19 2019
TNZ038-039-070-200000-
Jefferson TN-Hamblen TN-Grainger TN-
721 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...CENTRAL
GRAINGER AND HAMBLEN COUNTIES UNTIL 800 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jefferson City, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Morristown, Jefferson City, Rutledge, Bean Station, White Pine, New
Market, Strawberry Plains, Blaine, Panther Creek State Park, Alpha,
Buffalo Springs and Lowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3615 8318 3613 8318 3613 8319 3615 8322
3613 8322 3613 8324 3610 8324 3603 8364
3604 8365 3604 8367 3606 8369 3610 8371
3610 8369 3609 8367 3614 8372 3616 8373
3638 8337
TIME...MOT...LOC 2320Z 239DEG 21KT 3614 8353
mjbSpecial Weather Statement
National Weather Service Morristown TN
1035 PM EDT Wed Jun 19 2019
TNZ012-200330-
Scott TN-
1035 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Pisgah to Jamestown. Movement was
east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Ketchen, Honey Creek State
Park and Big South Fork National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
east Tennessee.
LAT...LON 3659 8426 3657 8426 3656 8425 3651 8426
3651 8433 3647 8434 3646 8435 3642 8435
3639 8431 3639 8433 3634 8433 3638 8469
3640 8466 3641 8466 3644 8469 3650 8471
3660 8478
TIME...MOT...LOC 0235Z 275DEG 30KT 3662 8480 3645 8495
mjbSpecial Weather Statement
National Weather Service Morristown TN
1002 PM CDT Wed Jun 19 2019
TNZ082-200400-
Bledsoe TN-
1002 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLEDSOE COUNTY UNTIL
1100 PM CDT...
At 1002 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Sparta to 6 miles south
of Spencer. Movement was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pikeville, Melvine, Fall Creek Falls State Park and Mount Crest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3572 8526 3576 8526 3577 8510 3576 8507
3577 8504 3575 8503 3577 8494 3576 8492
3568 8499 3562 8505 3557 8511 3553 8510
3561 8537
TIME...MOT...LOC 0302Z 277DEG 29KT 3584 8527 3565 8546
mjbSpecial Weather Statement
National Weather Service Morristown TN
1030 PM CDT Wed Jun 19 2019
TNZ081-082-098-200415-
Sequatchie TN-Bledsoe TN-Marion TN-
1030 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...SOUTHWESTERN BLEDSOE
AND NORTHEASTERN MARION COUNTIES UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Spencer to near
Gruetli-Laager. Movement was east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dunlap, Pikeville, Signal Mountain, Fairmount, Powells Crossroads,
Cartwright, Griffith Creek, Lone Oak, Palio, Brayton, Cagle, Old
Cumberland, North Chickamauga Creek Gorge, Fall Creek Falls State
Park, Flat Top Mountain and Mowbray Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3530 8562 3532 8556 3535 8551 3541 8549
3541 8551 3542 8551 3543 8554 3549 8554
3552 8558 3553 8557 3555 8546 3563 8536
3556 8511 3553 8510 3550 8514 3548 8512
3545 8514 3545 8517 3532 8524 3515 8538
TIME...MOT...LOC 0329Z 278DEG 24KT 3562 8537 3537 8570
mjbSpecial Weather Statement
National Weather Service Morristown TN
1136 PM EDT Wed Jun 19 2019
TNZ067-082>084-200415-
Rhea TN-Bledsoe TN-Roane TN-Meigs TN-
1136 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR RHEA...NORTHEASTERN BLEDSOE...
NORTHEASTERN MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 1215 AM
EDT/1115 PM CDT/...
At 1136 PM EDT/1036 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles southeast of
Fairfield Glade to 7 miles northeast of Pikeville. Movement was east
at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dayton, Kingston, Rockwood, Decatur, Fairview, Spring City, Midtown,
Harriman, Peakland, Eagle Furnace, Stinging Fork Falls State Park,
Piney Falls State Park, Ten Mile, Evensville, Old Washington and
Grandview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM EDT/100 AM
CDT/ for east Tennessee.
LAT...LON 3557 8515 3577 8494 3576 8492 3583 8480
3583 8477 3586 8473 3589 8471 3592 8467
3585 8447 3544 8488
TIME...MOT...LOC 0336Z 276DEG 29KT 3594 8479 3566 8509
mjbThe Knoxville radar (KMRX), 106 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
14 thunderstorm wind. Local standard time, as filed.
Two trees were reported down.
Trees and power lines were reported down across South Pittsburg.
A large tree was reported down on the front porch of a home at 7900 Selcer Road in Hixon.
A mobile home was heavily damaged by a downed tree in the Falling Waters area.
Several trees were reported down along Gann Road.
A large tree was reported down on two vehicles.
Trees and power lines were reported down.
Several trees were reported down across the county.
Several trees were reported down across the Plateau section of the county.
Several trees were reported down.
Several trees were reported down across Madisonville and Sweetwater.
A ten inch diameter tree snapped in half.
Several trees were reported down.
Several trees were reported down in the Great Smoky Mountain National Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822851, 822852, 822853, 822854, 822855, 822856, 822857, 822858, 822859, 822860, 822861, 822862, 822863, 822864.